I hope to learn something from you guys

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hairisnotimportant
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/20/2011 11:49 AM (GMT -6)   
Hi my name is Brian,
 
While I'm most likely younger than the majority of you men. I am also experiencing horrible health problems as a result of what I believe is ultimately a prostate problem.
 
I took the drug finasteride or Propecia for hair loss for 8 years. I foolishly took it solely for vanity reasons. I began to get ED,  a loss of sensation so I discontinued the drug. I have since had a ton of new sides come on as a quiting use of it including loss of energy, muscle, loss of memory, horrible mental well being, bone loss, changes in vision, etc. I am dying a slow death and I am only 30 years old.
 
Some of the men on the Propecia forum have had their prostate size measured and it appears most have a size of about 13-15cc.  This size seems to be much smaller than 20-30cc that I have read is a normal prostate size.
 
My question is, Could a considerably smaller prostate cause some of these problems? I know a broad based question, but I imagine many of you have become experts in terms of knowledge of the prostate. Or do you have a good resource to point me to or doctor?
 
Lastly, God bless all of you, that I imagine are going through incredibly difficult trying times with fighting the horrible disease of Prostate Cancer.

Sagittarian
Veteran Member


Date Joined May 2011
Total Posts : 546
   Posted 6/20/2011 12:08 PM (GMT -6)   
Strongly suggest you make an appointment with a Urologist.
Glenn-AGE-53,NJ, PSA-4.2, FPSA-7%
4/09/2011 - Biopsy, 8 NEG, 4 POS (left), 2(3+3), 2(3+4)
5/23/2011 - Da-Vinci Surgery, Right Nerves Spared, Partial Left
5/25/2011 - PATH, pT2c, 4+3, 25% cancer,Confined, Margin-Lymph-Seminal NEG
5/31/2011 - Catheter Removed
6/01/2011 - UTI, CIPRO 500mg 2 a day for 10 Days
6/10/2011 - No ED, Stress Incontinence
7/12/2011 - First Post Surg-PSA test

Purgatory
Elite Member


Date Joined Oct 2008
Total Posts : 25393
   Posted 6/20/2011 12:13 PM (GMT -6)   
Hello and welcome Brain. I agree, you definitely need an appointment with a good Urologist as a starting point.
Age: 58, 56 dx, PSA: 7/07 5.8, 10/08 16.3
3rd Biopsy: 9/08 7 of 7 Positive, 40-90%, Gleason 4+3
open RP: 11/08, on catheters for 101 days
Path Rpt: Gleason 3+4, pT2c, 42g, 20% cancer, 1 pos margin
Incont & ED: None
Post Surgery PSA: 2/09 .05,5/09 .1, 6/09 .11. 8/09 .16
Post SRT PSA: 1/10 .12, 4/8 .04, 8/6 .06, 2/11 1.24, 4/11 3.81, 6/11 5.8
Latest: 6 Corr Surgeries to Bladder Neck, SP Catheter since 10/1/9, SRT 39 Sess/72 gy ended 11/09, 21 Catheters, Ileal Conduit Surgery 9/10

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 1100
   Posted 6/20/2011 1:33 PM (GMT -6)   
Brian - I am very sorry to hear of your health troubles. It is, of course, possible that your troubles are not related to a urologic disorder. Thus, in addition to seeing a urologist, as those above have suggested, I hope you will describe your symptoms to an internal medicine (primary care) doctor. You need a good diagnostician to get to the bottom of what is going on. Your troubles may be related to finasteride, but may have nothing at all to do wtih finasteride. Best wishes, Medved.

ralfinaz
Veteran Member


Date Joined Jan 2011
Total Posts : 735
   Posted 6/20/2011 2:00 PM (GMT -6)   
Hello Brian,
Sorry to hear your current problems. Proscar can produce some of the side effects you mention although it is considered a“lite” form of hormone treatment.. The fact that these are new side effects AFTER quitting treatment is significant. A smaller prostate gland could hardly be the cause of your problems. I would consult an endocrinologist to measure your hormonal levels. Seems to me your testosterone is suspect and might be low for your age, but that is just a guess.

Thanks for your concern for our group and I hope that you solve your problem relatively soon. Please keep us informed.

RalphV
Phoenix, Arizona
Disclaimer: I am a long-term prostate cancer survivor. My comments are not intended as medical advice. The intent is to provide information. Seek direct recommendations from your medical team.
Surviving prostate cancer since 1992 at age 58. RP; Orchiectomy; GS (4 + 2); bilateral seminal vesicle invasion; tumor attached to rectal wall; Stage T4; Last PSA September, 2010: <0.1 ng/m

hairisnotimportant
New Member


Date Joined Jun 2011
Total Posts : 2
   Posted 6/20/2011 3:45 PM (GMT -6)   
Thanks for the comments. I have been to many doctors in my strugle to deal with what this drug did to me. I have probably been to 7 different Endo's and 2 Uroligists. There is no doubt in my mind Propecia is the cause of these problems. I was a health fanatic prior to taking the drug. I have all of the same symptoms as hundreds of other young men there were also healthy before they took the drug.

It's been a long struggle with most of the doctors refusing to believe Finasteride is dangerous. Some of my hormones are in fact low. My free Testosterone is low as are other hormones such as Thyriod. I tried many different hormones and nothing has worked. It's very strange but it's seems the drug somehow skewed something in my body permantly.

I thought would take a different approach and see if some men here might have some knowledge of shrinking the prostate to much.

James C.
Veteran Member


Date Joined Aug 2007
Total Posts : 4463
   Posted 6/20/2011 3:52 PM (GMT -6)   
Brian, so wanting seem like a funny guy, but our experience here is with enlarged prostates, so we don't really have a data base to draw from as far as shrunken ones go. The closest we can relate is when we have benign prostate enlargement, we take antibiotics and sometimes hormone shots/pills to reduce it somewhat. Sorry ...
James C, 64, East TN
Gonna Make Myself A Better Man tinyurl.com/28e8qcg
4/07: PSA 7.6, 7/07 Biopsy: 3 of 16 PCa, 5% inv, lf. lobe, GS6
9/07: Nerve Spar. open RP, Path: pT2c, 110 gms., clear except:
Prob. microscopic inv.-left apical margin -GS6
3 Years: PSA's .04 each test until 4/10-.06, 9/10-.09, 12/10-.09, 2/11-.08, 5/11-.08
Bimix .30

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 1100
   Posted 6/20/2011 5:33 PM (GMT -6)   
Brian - this is probably not what you want to hear, but I think you should be open-minded as to what is the cause of your medical problems. You may be right that the cause is finasteride. However, it seems to me there is more than a zero percent chance that the cause is something else, or that there is more than one cause. So I think you should be open to all possibilities. Although I am not a doctor and so cannot provide any medical advice, if I were in your shoes I would consider going to one of the country's leading medical centers to try to get the bottom of this. The Mayo Clinic, in Rochester Minnesota, for example, has an excellent reputation when it comes to diagnostics. (I am assuming you are in the United States). Of course, I realize there are practical and financial issues, and I don't know where you are located or anything about your resources, but that is what I would be thinking if I were you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 4:57 PM (GMT -6)
There are a total of 3,006,197 posts in 329,314 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
290 Guest(s), 5 Registered Member(s) are currently online.  Details
Kent M., AZdiane, Admin, Envsciguy, NotQuiteAntonio